Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Taking Levothroxine. Does it lead to lung cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Levothroxine taken currently & for the past 20 + yrs. New info says lung cancer a side effect. What should I take now?
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 30 minutes later
Brief Answer:
The dosage of Levothyroxine is important

Detailed Answer:

Yes, you are right that there is a possible lung cancer as a side effect to Levothyroxine use. However, it is worth noting that at appropriate dosage, this is not caused.

Only when use of levothyroxine is higher than the actual dosage required, does it cause lung cancer.

All brands of Levothyroxine would have this effect.

What you should take now? - You should take the same drug. However, in the right dosage required for you.

You need to get regular checks of your TSH levels done for this, say every 6 months.

I hope it is clear to you. Let me know if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor